MAUDE Adverse Event Report: CONMED AIRSEAL; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

CONMED AIRSEAL; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number IAS5-120LP
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/11/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
The customer reported that the device ias5-120lp, 5 mm access port & low-profile obturator was being used on (b)(6) 2026 during a hysterectomy and the ¿cannula broke midway up to the shaft outer lumen cracked with small 2x8 piece missing.Missing piece could not be located.X-ray taken without identification of piece in patient abdomen.¿ per further assessment it was reported "we cannot confirm whether or not the fragment of the cannula was retained or not retained within the patient.A kub intraoperative x-ray was taken in an attempt to locate the fragment.However, confidence was low for seeing the fragment on radiography due to the lack of or limited radiopacity of the material and small size of the fragment.The piece could possibly have been retained." there was no impact or injury to the patient or user.The procedure was completed with an alternate unknown device.There was a 60 to 90-minute delay to the procedure.This report is being raised due to the reported injury of patient could possibly have retained a device fragment.

Brand Name
AIRSEAL
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONMED
525 french rd.
utica NY 13502
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key25316322
Report Number3007305485-2026-00117
Device Sequence Number14747851
Product Code GCJ
UDI-Device Identifier10845854045657
UDI-Public(01)10845854045657(17)290107(10)202601084
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K230239
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberIAS5-120LP
Device Lot Number202601084
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/23/2026
Initial Report FDA Received Date05/28/2026
Supplement Report FDA Received Date07/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/08/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown